MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Medical Device Problem Codes Dull, Blunt (2407); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the service center for evaluation as it has been reported to have been discarded by the user facility.Therefore, an exact cause for the reported event cannot be determined.Upon return of the device, by chance, a full evaluation will be completed and a supplemental report will be submitted.
 
Event or Problem Description
The service center received a report of seven separate disposable biopsy forceps (model fb-220u), lot number 97v, that did not perform as expected, not cutting well during procedures.This is for the third set of biopsy forceps that did not cut well for a physician during an unspecified procedure.The biopsy forceps were inspected upon opening of the package and no abnormalities were observed.The physician proceeded with the intended procedure and it was reported the device did tear tissue.It was reported there was no blood loss.The device was disposed of at the successful completion of the surgery.It was reported there was no patient death or injury and the patient was discharged to home as normal.This is report 3 of 7.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation, complete lot number, manufacture date and additional information from the original equipment manufacturer (oem).Device history record (dhr) review was conducted by the original equipment manufacturer (oem) of the relevant production lot and found no problem related to the reported failure.Eighty-one sealed and unopened disposable biopsy forceps, fb-220u, all from the same lot 97v 29, were received at the service center for the evaluation for ¿not cutting as well as other lots¿.Four biopsy forceps from the lot returned were visually inspected by manipulating the slider handle, and it was verified that the cups at the distal end of the device had no problem in opening, closing, and aligning properly.It was further observed that the distal end of each device was neither bent nor damaged.The forceps were tested on a sheet of natural rubber latex and it was noted that the jaws grasped the sheet rather than tearing through it, even when excessive force was applied with the handle.This test was performed with the forceps in the coiled and uncoiled position.An observation was made that a small indentation was left on the sheet of rubber latex, however, there was no signs of tearing.Additionally, it was observed that each device¿s insertion portion had no dents or kinks, and the handle section had no cracks or other abnormalities.It was noted that the slider movement for each device was smooth with no restrictions, and the manipulation wire and needle at the distal end was neither bent nor detached.Based upon the evaluation of the returned samples of disposable biopsy forceps, fb-220u, the user¿s complaint could not be confirmed, as there were no issues noted for the cups at the distal end of the device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9673661
Report Number8010047-2020-01157
Device Sequence Number401276
Product Code FCL
UDI-Device Identifier04953170354120
UDI-Public04953170354120
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-220U
Device Lot Number97V 29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS CLV 190; OLYMPUS CV; OLYMPUS PCF 190